Alert archive / Pennsylvania / Flash Flood Warnings in 2019
Flash Flood Warning 69, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 11, 2019, 8:09 AM EDT for Allegheny County, Pennsylvania. It was in force for 4 hr. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2019, 8:09 AM EDT (12:09 UTC)
- Expired
- Jul 11, 2019, 12:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 8:12 AM EDT | FLASH FLOOD | Oakmont, PA | ALLEGHENY RIVER BLVD AND WASHINGTON BLVD FLOODED. 2 VEHICLES STRANDED ON WASHINGTON BLVD. |
| Jul 11, 8:20 AM EDT | FLASH FLOOD | Verona, PA | HULTON ROAD FLOODED NEAR 2143 HULTON RD. HOME FLOODED AS WELL. |
| Jul 11, 8:42 AM EDT | FLASH FLOOD | Sharpsburg, PA | OVERFLOWING CREEK FLOODING KITTANNING PIKE IN O'HARA TOWNSHIP. SEVERAL PEOPLE REPORTED IN A YARD HOLDING ONTO A CAR. WATER RESCUE IN PROGRESS AT 820AM. |
| Jul 11, 8:42 AM EDT | FLASH FLOOD | Sharpsburg, PA | OVERFLOWING CREEK FLOODING ROUTE 65 KITTANNING PIKE IN O'HARA TOWNSHIP. SEVERAL PEOPLE REPORTED IN A YARD HOLDING ONTO A CAR. WATER RESCUE IN PROGRESS AT 820AM. |
| Jul 11, 8:47 AM EDT | FLASH FLOOD | 1 E Aspinwall, PA | FLOODED ROADEWAYS HAVE COMPLETELY BLOCKED ACCESS IN AND OUT OF ST. MARGARETS HOSPITAL. |
| Jul 11, 8:47 AM EDT | FLASH FLOOD | 1 E Aspinwall, PA | FLOODED ROADS HAVE COMPLETELY BLOCKED ACCESS IN AND OUT OF ST. MARGARET HOSPITAL. |
| Jul 11, 8:47 AM EDT | FLASH FLOOD | Aspinwall, PA | HIGHLAND PARK BRIDGE AND ASPINWALL EXITS CLOSED ON ROUTE 28. |
| Jul 11, 9:00 AM EDT | FLASH FLOOD | Penn Hills, PA | RODI ROAD IN THE VICINITY OF 645 RODI ROAD FLOODED BETWEEN HOOVER AND PURITY STREETS. |
| Jul 11, 10:17 AM EDT | FLASH FLOOD | Penn Hills, PA | NADINE ROAD IS CLOSED DUE TO HIGH WATER |
| Jul 11, 10:47 AM EDT | FLASH FLOOD | 1 Nnw Fox Ridge, PA | HANDICAP VAN TRAPPED IN FLOODED ROADWAY. MALE DRIVER IN VEHICLE. |
| Jul 11, 10:48 AM EDT | HEAVY RAIN 2.5 | Mccandless Township, PA | SO FAR TODAY |
| Jul 11, 10:52 AM EDT | HEAVY RAIN 2.7 | Ross Township, PA | SO FAR TODAY |
| Jul 11, 10:59 AM EDT | FLASH FLOOD | 1 Nne Allison Park, PA | 4200 BLOCK OF ROUTE 8 IN HMAPT5ON TWP. FLOODED. |
| Jul 11, 11:08 AM EDT | FLASH FLOOD | 1 Se Keown Station, PA | 3420 BABCOCK BLVD FEMALE TRAPPED IN BUILDING THAT IS FLOODING. |
| Jul 11, 11:21 AM EDT | FLASH FLOOD | 1 Wsw Allison Park, PA | LANDSLIDE NEAR INTERSECTION OF FERGUSON ROAD AND OHIO DRIVE IN HAMPTON TWP. |
| Jul 11, 11:25 AM EDT | FLASH FLOOD | Fox Chapel, PA | HARPS RUN OUT OF ITS BANKS. |
| Jul 11, 11:26 AM EDT | FLASH FLOOD | 4 S Aspinwall, PA | WASHINGTON BLVD AND NEGLEY RUN FLOODED. |
| Jul 11, 11:33 AM EDT | FLASH FLOOD | 2 W Rosedale, PA | THE INTERSECTION OF SANDY CREEK RD AND ALLEGHENY RIVER BLVD FLOODED. |
| Jul 11, 11:33 AM EDT | FLASH FLOOD | 2 W Rosedale, PA | THE INTERSECTION OF SANDY CREEK RD AND ALLEGHENY RIVER BLVD FLOODED. 2-3 VEHICLWES STUCK IN FLOOD WATERS. |
| Jul 11, 11:35 AM EDT | FLASH FLOOD | 1 Se Plum, PA | PLUM BORO HOME AT 745 OLD LEECGBURG ROAD. PEOPLE TRAPPED IN HOUSE WITH WATER UP TO WINDOWS. |
| Jul 11, 11:38 AM EDT | FLASH FLOOD | 1 Nw Evergreen, PA | 2250 BABCOCK BLVD FLOODED WITH 1 CAR STUCK. A WOMAN REPORTED OUT OF VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
492
WGUS51 KPBZ 111209
FFWPBZ
PAC003-111415-
/O.NEW.KPBZ.FF.W.0069.190711T1209Z-190711T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
809 AM EDT Thu Jul 11 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northeastern Allegheny County in southwestern Pennsylvania...
* Until 1015 AM EDT.
* At 809 AM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1 inch.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Monroeville...
Franklin Park... Shaler Township...
Plum... North Side Pittsburgh...
Baldwin... Hampton Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 43 and 57.
Interstate 376 in Pennsylvania between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$5 follow-up statements
778
WGUS71 KPBZ 111237
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
837 AM EDT Thu Jul 11 2019
PAC003-111415-
/O.CON.KPBZ.FF.W.0069.000000T0000Z-190711T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
837 AM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR
NORTHEASTERN ALLEGHENY COUNTY...
At 835 AM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 1.50 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Monroeville...
Franklin Park... Shaler Township...
Plum... North Side Pittsburgh...
Baldwin... Hampton Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 43 and 57.
Interstate 376 in Pennsylvania between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$751
WGUS51 KPBZ 111402
FFWPBZ
PAC003-111600-
/O.EXT.KPBZ.FF.W.0069.000000T0000Z-190711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1002 AM EDT Thu Jul 11 2019
The National Weather Service in Pittsburgh has extended the
* Flash Flood Warning for...
Northeastern Allegheny County in southwestern Pennsylvania...
* Until noon EDT.
* At 1001 AM EDT, law enforcement officials reported heavy rain in
the warned area. Numerous roads are closed throughout the county.
Additional thunderstorms will produce additional torrential
rainfall and runoff through Noon.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Monroeville...
Franklin Park... Shaler Township...
Plum... North Side Pittsburgh...
Baldwin... Hampton Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 43 and 57.
Interstate 376 in Pennsylvania between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$236
WGUS71 KPBZ 111429
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1029 AM EDT Thu Jul 11 2019
PAC003-111600-
/O.CON.KPBZ.FF.W.0069.000000T0000Z-190711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
1029 AM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHEASTERN ALLEGHENY COUNTY...
At 1028 AM EDT, law enforcement reported heavy rain in the warned
area. Numerous road closures have been reported. Numerous
thunderstorms are impacting the region, with up to 2.00 inches
additional accumulation expected. Flooding is expected to continue
through Noon.
FLASH FLOODING... Occuring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 2 inches.
Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Monroeville...
Franklin Park... Shaler Township...
Plum... North Side Pittsburgh...
Baldwin... Hampton Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 43 and 57.
Interstate 376 in Pennsylvania between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$413
WGUS71 KPBZ 111530
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1130 AM EDT Thu Jul 11 2019
PAC003-111600-
/O.CON.KPBZ.FF.W.0069.000000T0000Z-190711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
1130 AM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
NORTHEASTERN ALLEGHENY COUNTY...
At 1127 AM EDT, law enforcement reported heavy rain in the warned
area, with multiple road closures due to flooding. Heavy rainfall
is starting to move out of the area, however residual runoff will
maintain the threat for flash flooding through Noon.
FLASH FLOODING... Occurring.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Pittsburgh... Penn Hills...
Mount Lebanon... Ross Township...
McCandless Township... Monroeville...
Franklin Park... Shaler Township...
Plum... North Side Pittsburgh...
Baldwin... Hampton Township...
This includes the following highways...
Pennsylvania Turnpike between mile markers 43 and 57.
Interstate 376 in Pennsylvania between mile markers 66 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown. Most flood fatalities occur in vehicles.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$758
WGUS71 KPBZ 111554
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1154 AM EDT Thu Jul 11 2019
PAC003-111600-
/O.EXP.KPBZ.FF.W.0069.000000T0000Z-190711T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegheny PA-
1154 AM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ALLEGHENY COUNTY WILL
EXPIRE AT NOON EDT...
Widespread heavy rainfall has ended, therefore the warning will
expire. There have been no new reports of flooding within the
warned area, however residual runoff will maintain high water into
the afternoon. Please continue to heed any remaining road closures
and report any flash flooding to emergency management. Additional
showers and thunderstorms are expected ahead of an approaching cold
front later this afternoon.
LAT...LON 4043 7971 4039 8008 4058 8007 4060 7975
4059 7977 4056 7977 4055 7976 4055 7974
4054 7972
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:56 AM EDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 7:56 AM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 756 AM EDT Thu Jul 11 2019 .SYNOPSIS... Scattered showers and thunderstorms this morning should become more numerous this afternoon with the approach of a cold front. Dry weather is then expected Friday and most of Saturday under high pressure. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Updated short term PoPs and temperature to reflect radar and surface observation trends. Areas of stronger convection are producing moderate to heavy rain, with minor flooding in urbanized areas expected. Previous discuss follows... A shortwave trough should maintain scattered showers and thunderstorms this morning as it crosses the region. Included more numerous coverage early N of PIT based on radar/near term model trends. A stronger trough, and its associated sfc cold front, is progged to track across the Upper Midwest and Great Lakes region today, crossing the Upper OH Valley region late this afternoon and evening. Showers and thunderstorms are likely with its approach and passage. Increasing shear, building instability, and model progged mid level dry air should result in a scattered severe storm potential, with the main hazard being damaging wind. SPC maintained the slight risk/scattered coverage potential in the day 1 outlook, and will continue to highlight this potential in the Hazardous Weather Outlook. Warm and humid conditions should continue, with highs a few degrees above average. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... Shower/thunderstorm chances should quickly decrease tonight with the passage of the cold front. Mainly dry weather is then expected through most of Saturday as sfc high pressure builds under NW flow aloft. The next shortwave trough and its associated cold front is progged to track from the Upper Great Lakes to the Lower Lakes by Saturday evening, returning low chances for showers and thunderstorms N of I 80. Maintained only a slight chance for showers Saturday night elsewhere as the front tracks south, though most of the upper support is progged to stay N-NE of the area. Cooler and less humid conditions are expected Friday before warmer, more humid conditions return Saturday. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Shower and thunderstorm chances should continue S of I 70 Sunday as the cold front completes its passage. Model ensembles indicate ridging is then expected to build across the region through Tuesday, with mainly dry weather. Shower/thunderstorm chances return by midweek as a Gulf upper low moves N and phases with wrly flow aloft, tracking across the OH Valley region. Seasonably warm weather is expected through the period. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Condition deterioration is expected as the day progresses. More widespread convection will result from prefrontal troughing/increasing forcing for ascent under an encroaching upr trough. The magnitude of that convection remains questionable as clouds and morning showers are likely to hamper destabilization. Passage of the cold front will end the convection, but residual, rain-enforced boundary-layer moisture with cooler nw flow is likely to yield cig restrictions into Friday morning. .Outlook... The next chc for restrictions is anticipated with a Saturday night shortwave/cdfnt passage. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 11, 3:38 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 338 AM EDT Thu Jul 11 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-120745- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 338 AM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and evening with a crossing cold front. The primary hazard is expected to be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:41 AM EDT | Areal Flood Advisory | PBZ | Allegheny | 2 hr |
| Jul 11, 8:34 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 3 hr |
| Jul 11, 8:49 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 116 min |
| Jul 11, 9:31 AM EDT | Special Weather Statement | PBZ | Butler | 29 min |
| Jul 11, 10:09 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler | 3 hr |
| Jul 11, 10:24 AM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver | 99 min |
| Jul 11, 10:36 AM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jul 11, 12:53 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene | 3 hr |
| Jul 11, 1:01 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 4 more | 7 hr |
| Jul 11, 1:22 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Jul 11, 2:10 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 65 min |
| Jul 11, 3:04 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 26 min |
| Jul 11, 3:27 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 33 min |
| Jul 11, 4:51 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 39 min |
| Jul 11, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 46 min |
| Jul 11, 5:38 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 13 min |
| Jul 11, 6:04 PM EDT | Special Weather Statement | PBZ | Greene | 41 min |
| Jul 11, 6:51 PM EDT | Areal Flood Advisory | PBZ | Greene, Washington | 93 min |
| Jul 11, 6:55 PM EDT | Special Weather Statement | PBZ | Greene | 35 min |
| Jul 11, 7:33 PM EDT | Areal Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.